Connect with others who understand.

sign up log in
About MyDepressionTeam

Connect with others who understand.

sign up log in
About MyDepressionTeam
Real members of MyDepressionTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Scared Of Adding Abilify/Aripiprazole

Scared Of Adding Abilify/Aripiprazole

Hi I've had depression for twenty years and tried all the ssris however they have stopped working so now the psychiatrist wants to add an antipsychotic drug, Abilify in a small dose to my other drug. This really worries me as I have never been psychotic, only depressed and anxious, and I'm worried what this drug will do to my brain. Any advice or similar experiences would be most appreciated. Thanks.

posted over 4 years ago
A MyDepressionTeam Member said:

Im now on venaflaxin 300mg weight gain, and they have changed the brand, a long release and I have just had swelling in my hands and mostly ankles legs, and the bruises on my legs so doctors said it might be an allergic reaction, but having blood test to check for the blood platelets. So going to take 300mg of another brand. Till we get the blood results back. It just goes to show,,, always read the paperwork you get with them. 1 in a 100 people can get allergic reaction to this drug. Looks like Im one in a 100.

posted over 4 years ago
A MyDepressionTeam Member said:

I found with citilapram, when it wasnt working so well, when I downed the dose, lowered it, one day, and then gave it a normal dose, it boosted it? for some reason. Or change it, to another for a month or two, then change back. Giving your body a break from it. It might work for yours give it a try. Also, ask them to check your hormone levels, because woman dont realise It ie depression can be because of hormone difficiency,,, if you had after baby depression, or pre or post depression after a baby. Now for some unknown reason they seem to want to cure the symptoms not the cause. So to see a Hormone specialist might be the answer!! you could be deficient in vit b 12,, some woman need this. can be suffering season effective disorder. So you could buy a season effect disorder lamp. This lightens mood, and in my case, certainly made my mood better to cope with the anxiety, (can be due to depression meds not working) and I could function. Get him to try and you all these first,,, before you go down that road,,, have you got anythings that are making it difficult for you to cope with ?? your past,,, issues ect,,, because if you have not delt with issues, then of course the depression will stay, until you unfold this, and deal with this. Get counselling and psychotherapy. Too, cant harm you, but could help.

posted over 4 years ago
A MyDepressionTeam Member said:

I am not on it now but took abilify for several years and it really seemed to bond with my antidepressant and make me feel better for a long time. Best of luck if you try it!!

posted over 4 years ago
A MyDepressionTeam Member said:

Ask him for buspirone I'm on it and its really good for anxiety and will work well anti depression

posted over 4 years ago
A MyDepressionTeam Member said:

Antipsychotics are commonly added to antidepressants as an adjunct. I've tried them all and found, finally, that the mood stabilizer, Lamictal works great for me. I don't feel depressed anymore. Unreal. He added it to Lexapro.

posted over 4 years ago
Already a Member? Log in